Alert archive / Kansas / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 253, NWS Wichita, KS
NWS Wichita, KS issued this severe thunderstorm warning at Jun 5, 2008, 4:39 PM CDT for Reno County, Rice County, Kansas. It was in force for 38 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 5, 2008, 4:39 PM CDT (21:39 UTC)
- Expired
- Jun 5, 2008, 5:17 PM CDT
- In force
- 38 min
- Issued by
- NWS Wichita, KS
- Area
- Storm-based polygon
Counties Reno County, KS, Rice County, KS
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 5, 4:47 PM CDT | TSTM WND GST 6 | Plevna, KS | NICKEL SIZE HAIL,VERY HEAVY RAIN |
| Jun 5, 4:47 PM CDT | TSTM WND GST 60 | 5 E Sylvia, KS | NICKEL SIZE HAIL,VERY HEAVY RAIN |
| Jun 5, 4:53 PM CDT | TSTM WND DMG | Sylvia, KS | TREE FELL AND DAMAGED A HOME |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 8 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 5, 11:47 AM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 9.7 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1268 J/kg
- Mixed-layer CIN
- -318 J/kg
- Mixed-layer LCL
- 1569 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 367 m²/s²
- 0-3 km storm-relative helicity
- 402 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KICT 052139
SVRICT
KSC155-159-052245-
/O.NEW.KICT.SV.W.0253.080605T2139Z-080605T2245Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
439 PM CDT THU JUN 5 2008
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN RENO COUNTY IN SOUTH CENTRAL KANSAS.
RICE COUNTY IN CENTRAL KANSAS.
* UNTIL 545 PM CDT.
* AT 437 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING HAIL
UP TO GOLF BALL SIZE...AND DAMAGING WINDS OF 60 TO 75 MPH. THIS
STORM WAS LOCATED NEAR TURON...OR 19 MILES NORTHEAST OF PRATT...AND
MOVING NORTHEAST AT 37 MPH.
* LOCATIONS WITHIN THE WARNING INCLUDE...
ABBYVILLE...ALDEN...ARLINGTON...CHASE...LANGDON...LITTLE RIVER...
LYONS...NICKERSON...PARTRIDGE...PLEVNA...RAYMOND...SILICA...
STERLING...SYLVIA...TURON...WILLOWBROOK.
SAFETY INFORMATION FOR THIS WARNING FOLLOWS:
SEEK A STURDY SHELTER AND STAY AWAY FROM WINDOWS. AVOID USING THE
TELEPHONE OR OTHER ELECTRICAL EQUIPMENT...WHILE LIGHTNING IS IN THE
AREA.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CDT THURSDAY EVENING
FOR SOUTH CENTRAL KANSAS.
LAT...LON 3773 9847 3782 9849 3846 9845 3848 9793
3817 9792 3816 9791 3773 9807
TIME...MOT...LOC 2139Z 207DEG 32KT 3780 9843
$$
JAKUB3 follow-up statements
000
WWUS53 KICT 052153
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
453 PM CDT THU JUN 5 2008
KSC155-159-052245-
/O.CON.KICT.SV.W.0253.000000T0000Z-080605T2245Z/
RICE KS-RENO KS-
453 PM CDT THU JUN 5 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WESTERN RENO
AND RICE COUNTIES UNTIL 545 PM CDT...
AT 450 PM CDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING DAMAGING HAIL UP TO GOLF BALL SIZE...AND DAMAGING WINDS OF
60 TO 75 MPH. THIS STORM WAS LOCATED NEAR PLEVNA...OR 20 MILES WEST
OF HUTCHINSON...MOVING NORTHEAST AT 83 MPH.
THE SEVERE THUNDERSTORM WILL BE...
NEAR STERLING BY 500 PM CDT.
NEAR LITTLE RIVER BY 510 PM CDT.
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
LAT...LON 3773 9847 3782 9849 3846 9845 3848 9793
3817 9792 3816 9791 3773 9807
TIME...MOT...LOC 2153Z 212DEG 72KT 3807 9823
$$
COX000
WWUS53 KICT 052212
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
512 PM CDT THU JUN 5 2008
KSC155-052222-
/O.CAN.KICT.SV.W.0253.000000T0000Z-080605T2245Z/
RENO KS-
512 PM CDT THU JUN 5 2008
...THE SEVERE THUNDERSTORM WARNING FOR WESTERN RENO COUNTY HAS BEEN
CANCELLED...
AT 510 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE
AREA...AND NO LONGER POSE AN IMMEDIATE RISK TO LIFE OR PROPERTY.
THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CDT THURSDAY EVENING
FOR SOUTH CENTRAL KANSAS. A TORNADO WATCH ALSO REMAINS IN EFFECT
UNTIL MIDNIGHT CDT FRIDAY MORNING FOR SOUTHEASTERN KANSAS.
LAT...LON 3817 9829 3818 9847 3846 9845 3848 9793
3817 9792 3818 9793 3816 9802 3816 9829
TIME...MOT...LOC 2212Z 216DEG 65KT 3835 9796
$$
KSC159-052245-
/O.CON.KICT.SV.W.0253.000000T0000Z-080605T2245Z/
RICE KS-
512 PM CDT THU JUN 5 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR RICE COUNTY
UNTIL 545 PM CDT...
AT 510 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING HAIL UP TO
GOLF BALL SIZE...AND DAMAGING WINDS OF 60 TO 75 MPH. THIS STORM WAS
LOCATED NEAR LITTLE RIVER...OR 18 MILES WEST OF MCPHERSON...MOVING
NORTHEAST AT 75 MPH.
THIS STORM WAS WILL AFFECT MAINLY RURAL AREAS OF RICE COUNTY...
INCLUDING THE TOWN OF LITTLE RIVER.
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
LAT...LON 3817 9829 3818 9847 3846 9845 3848 9793
3817 9792 3818 9793 3816 9802 3816 9829
TIME...MOT...LOC 2212Z 216DEG 65KT 3835 9796
$$
COX000
WWUS53 KICT 052217
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
517 PM CDT THU JUN 5 2008
KSC159-052227-
/O.CAN.KICT.SV.W.0253.000000T0000Z-080605T2245Z/
RICE KS-
517 PM CDT THU JUN 5 2008
...THE SEVERE THUNDERSTORM WARNING FOR RICE COUNTY HAS BEEN
CANCELLED...
AT 515 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE
AREA...AND NO LONGER POSE AN IMMEDIATE RISK TO LIFE OR PROPERTY.
THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED.
A TORNADO WATCH REMAINS IN EFFECT. BE READY TO SEEK SHELTER IF
THREATENING WEATHER APPROACHES AGAIN...OR A WARNING ISSUED.
LAT...LON 3817 9829 3818 9847 3846 9845 3848 9793
3817 9792 3818 9793 3816 9802 3816 9829
TIME...MOT...LOC 2217Z 216DEG 65KT 3842 9789
$$
COXWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 5, 2:38 PM CDT, 2 hours 1 minute earlier.
Area forecast discussion, Jun 5, 2:38 PM CDT, 2 hours 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 238 PM CDT THU JUN 5 2008 .UPDATE... MESO UPDATE...STORM HISTORY ACROSS CENTRAL KANSAS HAS BEEN WIND AND HAIL. DESPITE SOME STORM SCALE ROTATION...THE LOW LEVEL SIGNATURES HAVE BEEN FAIRLY BROAD. HOWEVER...WIND PROFILES JUST AHEAD OF THIS CONVECTION WAS BECOMING A BIT MORE FAVORABLE PERHAPS FOR MORE DISCRETE SUPERCELLS AND AN INCREASED TORNADO POTENTIAL. THIS WILL CONTINUE TO AFFECT AREAS MAINLY WEST OF I-135 THROUGH 22Z. KED && .PREV DISCUSSION... /ISSUED 205 PM CDT THU JUN 5 2008/ DISCUSSION... THE MAIN CONCERN WITH THIS FORECAST PACKAGE WILL BE THE TIMING OF WHEN THE SEVERE CONVECTION WILL MOVE THROUGH THE AREA THIS EVENING. TONIGHT: LATEST SURFACE ANALYSIS WAS SHOWING THE DRY LINE STRETCHING FROM NEAR RUSSELL TO NEAR COLDWATER. THIS DRY LINE HAS REALLY TOOK OFF DURING THE LAST HOUR AND SHOULD CONTINUE TO LIGHTEN UP DURING THE NEXT COUPLE OF HOURS WITH THE POTENTIAL FOR THESE STORMS TO EVOLVE INTO SUPERCELLS AND AFFECT MAINLY CENTRAL KANSAS DURING THE NEXT COUPLE OF HOURS. LATEST WATER VAPOR LOOP WAS SHOWING THE MAIN UPPER LEVEL ENERGY MOVING INTO THE TEXAS/OKLAHOMA PANHANDLE. AS THIS ENERGY CONTINUES TO EJECT OUT IT SHOULD ALLOW THE DRY LINE TO FIRE UP FURTHER SOUTH INTO WESTERN OKLAHOMA BY AROUND 20Z. THESE STORMS SHOULD ALSO EVOLVE INTO SUPERCELLS AND POSSIBLY AFFECT SOUTH CENTRAL KANSAS BETWEEN 22Z AND 00Z. IN THE MEANTIME...THE COLD FRONT/DRY LINE SHOULD ALSO FIRE UP AS THIS WAVE MOVES INTO THE AREA. LOCAL WRF SHOWS THIS OCCURRING ALONG HIGHWAY 14 SOMETIME BETWEEN 22Z AND 00Z. THEREFORE...PERSONS IN CENTRAL AND SOUTH CENTRAL KANSAS SHOULD BE READY FOR A COUPLE OF ROUNDS OF SEVERE CONVECTION. THE FIRST ROUND WILL BE MOSTLY SUPERCELLS WITH DAMAGING WINDS AND HAIL ALONG WITH A FEW STRONG TO VIOLENT TORNADOES. THE SECOND ROUND SHOULD BE MOSTLY DAMAGING WINDS WITH POSSIBLY SOME LARGE HAIL AS WELL. ALTHOUGH...YOU STILL CANNOT RULE OUT AN ISOLATED TORNADO ALONG THE SQUALL LINE. THE UPPER LEVEL WAVE IS EXPECTED TO LIFT INTO NEBRASKA LATER THIS EVENING AND SHOULD ALLOW FOR THE UPPER LEVEL FLOW TO TURN WEST AND CAUSE THIS SQUALL LINE TO ACCELERATE EAST INTO SOUTHEAST KANSAS. THE MAIN THREAT IN SOUTHEAST KANSAS WILL BE DAMAGING WINDS BEFORE EXITING THE AREA BY AROUND 3 AM. HEAVY RAIN/FLOODING ALSO LOOKS LIKE A GOOD BET WITH PRECIPITABLE WATER VALUES AROUND 2 TO 2.5 IN. AS A RESULT...AFTER COLLABORATING WITH A FEW OFFICES WE PLAN ON GOING WITH A FLASH FLOOD WATCH FOR CENTRAL AND SOUTH CENTRAL KANSAS UNTIL 06Z AND SOUTHEAST KANSAS UNTIL 12Z. FRIDAY: MOST OF THE CONVECTION SHOULD BE EAST OF THE AREA ON FRIDAY MORNING...BUT WE COULD HAVE A FEW LINGERING SHOWERS. THEREFORE...WE WILL KEEP A SLIGHT CHANCE OF THUNDERSTORMS IN FOR NOW. ALTHOUGH...WE ARE NOT REAL CONFIDENT IN THIS OCCURRING DUE TO THE POTENTIAL FOR GOOD SUBSIDENCE BEHIND THIS SQUALL LINE. ON FRIDAY AFTERNOON...WE SHOULD SEE THE FRONT START LIFTING BACK TO THE NORTH AS A WARM FRONT. NOT SEEING ANY STRONG LOW LEVEL CONVERGENCE ON THIS FRONT...BUT IT MAY BE ENOUGH TO TRIGGER A FEW SHOWERS AND THUNDERSTORMS DURING THE AFTERNOON. FRIDAY NIGHT-SUNDAY: WARM FRONT WILL CONTINUE TO LIFT NORTH OF THE AREA BY FRIDAY NIGHT. THE UPPER LEVEL FLOW SHOULD REMAIN SOUTHWEST...BUT WE SHOULD BE MOSTLY CAPPED THROUGH SUNDAY. MONDAY-THURSDAY: ANOTHER UPPER LEVEL TROF MAY TRY TO MOVE INTO THE CENTRAL PLAINS EARLY NEXT WEEK. THIS TROF MAY CAUSE THE FRONT TO PUSH SOUTH INTO THE FORECAST AREA AND HANG AROUND THROUGH MUCH OF THE WEEK. AS A RESULT...THE ACTIVE PATTERN COULD CONTINUE THROUGH NEXT WEEK. COX AVIATION... FOR THE 18Z TAF SUITE...SEVERE CONVECTION TO DEVELOP AND MOVE NORTHEAST ACROSS THE FORECAST AREA DURING THE FIRST HALF OF VALID PERIOD. OCCASIONAL MVFR CIGS AND VSBYS...MAINLY IN AND NEAR CONVECTION. STRONG SOUTH WINDS WILL CONTINUE AHEAD OF DRY LINE AND COLD FRONT THROUGH EARLY TONIGHT. KED && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 62 87 70 91 / 100 10 10 10 HUTCHINSON 59 87 68 91 / 100 10 10 10 NEWTON 61 87 70 90 / 100 10 10 10 ELDORADO 63 86 70 88 / 100 20 20 10 WINFIELD-KWLD 64 87 70 91 / 100 20 20 10 RUSSELL 54 88 66 93 / 50 10 10 10 GREAT BEND 54 87 67 93 / 50 10 10 10 SALINA 57 87 68 91 / 100 10 10 10 MCPHERSON 59 87 69 91 / 100 10 10 10 COFFEYVILLE 68 85 71 90 / 100 30 30 10 CHANUTE 67 85 71 89 / 100 30 30 10 IOLA 67 84 71 90 / 100 30 30 10 PARSONS-KPPF 68 85 71 90 / 100 30 30 10 && .ICT WATCHES/WARNINGS/ADVISORIES... FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH FRIDAY MORNING FOR KSZ070>072-094>096-098>100. WIND ADVISORY UNTIL 1 AM CDT FRIDAY FOR KSZ049-051>053-067>072- 082-083-091>096-098>100. FLOOD WATCH UNTIL 1 AM CDT FRIDAY FOR KSZ032-033-047>053-067>069- 082-083-091>093. WIND ADVISORY UNTIL 8 PM CDT THIS EVENING FOR KSZ032-033-047-048- 050. &&
Hazardous weather outlook, Jun 5, 2:24 PM CDT, 2 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 224 PM CDT THU JUN 5 2008 KSZ032-033-047>053-067>072-082-083-091>096-098>100-060930- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 224 PM CDT THU JUN 5 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT AN UNSEASONABLY STRONG UPPER LEVEL DISTURBANCE AND ASSOCIATED STRONG DRYLINE AND COLD FRONT WILL APPROACH THE REGION FROM THE WEST TODAY. AMPLE INSTABILITY AND VERY STRONG WIND SHEAR AHEAD OF THIS SYSTEM WILL SUPPORT AN OUTBREAK OF SEVERE THUNDERSTORMS ACROSS THE AREA THIS AFTERNOON THROUGH TONIGHT. SEVERE THUNDERSTORMS ARE EXPECTED TO FORM ALONG A DRYLINE BY MID TO LATE AFTERNOON ACROSS CENTRAL AND SOUTH-CENTRAL KANSAS...WITH THE POTENTIAL FOR BASEBALL SIZE HAIL OR LARGER...DAMAGING WINDS UP TO 80 MPH...AND A FEW STRONG TO VIOLENT LONG-LIVED TORNADOES. LATER THIS EVENING...SEVERE THUNDERSTORMS WILL SHIFT TOWARD EASTERN KANSAS...WITH AN INCREASING THREAT OF DAMAGING WINDS...ALTHOUGH LARGE HAIL AND ISOLATED TORNADOES WILL REMAIN POSSIBLE. ADDITIONALLY...HEAVY RAINFALL AND LOCALIZED FLOODING WILL ALSO BE POSSIBLE...ESPECIALLY LATER TONIGHT OVER SOUTHEAST KANSAS. SEE THE LATEST FLOOD WATCH FOR FURTHER DETAILS. PLEASE STAY ABREAST TO THE LATEST WATCHES AND WARNINGS THIS AFTERNOON AND TONIGHT...AND BE READY TO SEEK SHELTER IF THREATENING WEATHER APPROACHES. STORM MOVEMENT TODAY WILL BE TO THE NORTHEAST AT 50 MPH. ADDITIONALLY...VERY STRONG SOUTHERLY WINDS WILL AFFECT THE ENTIRE REGION TODAY. PLEASE REFER TO THE LATEST WIND ADVISORY FOR MORE DETAILS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY STRONG STORMS WILL BE POSSIBLE ON FRIDAY...AS A FRONTAL BOUNDARY LINGERS OVER THE AREA. FINALLY...ANOTHER STORM SYSTEM WILL AFFECT THE AREA FROM SUNDAY AFTERNOON THROUGH EARLY TO MID NEXT WEEK. SOME OF THE STORMS COULD BE STRONG TO POTENTIALLY SEVERE WITH THIS NEXT WEATHER MAKER. PLEASE STAY TUNED FOR LATER FORECASTS AND OUTLOOKS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED BY MID TO LATE AFTERNOON ACROSS CENTRAL AND SOUTH-CENTRAL KANSAS...AND BY THIS EVENING GENERALLY EAST OF INTERSTATE 135. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP COX/KLEINSASSER
In the hours before
Local storm report, Jun 5, 4:14 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
414 PM CDT THU JUN 05 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0413 PM TSTM WND GST HUTCHINSON 38.07N 97.91W
06/05/2008 E60 MPH RENO KS TRAINED SPOTTER
&&
KEDLocal storm report, Jun 5, 4:16 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
416 PM CDT THU JUN 05 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0414 PM HAIL HUTCHINSON 38.07N 97.91W
06/05/2008 E1.75 INCH RENO KS TRAINED SPOTTER
&&
KEDLocal storm report, Jun 5, 4:19 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
419 PM CDT THU JUN 05 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0414 PM HAIL 2 SE HUTCHINSON 38.04N 97.89W
06/05/2008 E2.75 INCH RENO KS TRAINED SPOTTER
&&
KEDLocal storm report, Jun 5, 4:21 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
421 PM CDT THU JUN 05 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0420 PM HAIL BUHLER 38.14N 97.77W
06/05/2008 E1.75 INCH RENO KS TRAINED SPOTTER
&&
KEDLocal storm report, Jun 5, 4:22 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
422 PM CDT THU JUN 05 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0416 PM TSTM WND GST HUTCHINSON 38.07N 97.91W
06/05/2008 M59 MPH RENO KS ASOS
&&
KEDLocal storm report, Jun 5, 4:35 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
435 PM CDT THU JUN 05 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0432 PM TSTM WND GST 2 N SALINA 38.84N 97.62W
06/05/2008 E60 MPH SALINE KS TRAINED SPOTTER
STRONG WINDS AND PEA SIZED HAIL
&&
JMBThe office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 5, 12:41 PM CDT | Severe Thunderstorm Warning | ICT | Barton | 64 min |
| Jun 5, 1:12 PM CDT | Severe Thunderstorm Warning | ICT | Barton, Ellsworth, Russell | 33 min |
| Jun 5, 1:34 PM CDT | Severe Thunderstorm Warning | ICT | Ellsworth, Lincoln, Russell | 56 min |
| Jun 5, 1:37 PM CDT | Severe Thunderstorm Warning | ICT | Barton, Rice | 53 min |
| Jun 5, 1:50 PM CDT | Severe Thunderstorm Warning | ICT | Ellsworth, Russell | 10 min |
| Jun 5, 2:03 PM CDT | Severe Thunderstorm Warning | ICT | Barton, Ellsworth, Russell | 27 min |
| Jun 5, 2:05 PM CDT | Flash Flood Warning | ICT | Barton | 5 hr |
| Jun 5, 2:21 PM CDT | Flood Watch | ICT | Allen, Barton, Butler, Chase, Chautauqua, Cowley and 20 more | 14 hr |
| Jun 5, 2:24 PM CDT | Severe Thunderstorm Warning | ICT | Barton, Ellsworth, Lincoln, Rice, Russell | 66 min |
| Jun 5, 2:39 PM CDT | Tornado Warning | ICT | Barton, Rice | 33 min |
| Jun 5, 2:54 PM CDT | Tornado Warning | ICT | Ellsworth, Rice | 36 min |
| Jun 5, 2:57 PM CDT | Severe Thunderstorm Warning | ICT | McPherson, Reno, Rice | 63 min |
| Jun 5, 3:14 PM CDT | Tornado Warning | ICT | Ellsworth, Lincoln, Saline | 34 min |
| Jun 5, 3:22 PM CDT | Tornado Warning | ICT | Ellsworth, McPherson, Reno, Rice | 53 min |
| Jun 5, 3:31 PM CDT | Areal Flood Warning | ICT | Ellsworth, Lincoln, Rice | 3 hr |
| Jun 5, 3:34 PM CDT | Severe Thunderstorm Warning | ICT | Kingman, Reno | 56 min |
| Jun 5, 4:01 PM CDT | Severe Thunderstorm Warning | ICT | Ellsworth, Rice | 31 min |
| Jun 5, 4:09 PM CDT | Severe Thunderstorm Warning | ICT | Harvey, McPherson, Reno, Saline | 52 min |
| Jun 5, 4:28 PM CDT | Severe Thunderstorm Warning | ICT | Harvey, McPherson, Marion | 46 min |
| Jun 5, 4:48 PM CDT | Severe Thunderstorm Warning | ICT | Harper, Kingman | 57 min |
| Jun 5, 5:03 PM CDT | Severe Thunderstorm Warning | ICT | Harvey, Kingman, Reno, Sedgwick | 43 min |
| Jun 5, 5:04 PM CDT | Severe Thunderstorm Warning | ICT | McPherson, Saline | 56 min |
| Jun 5, 5:12 PM CDT | Areal Flood Warning | ICT | McPherson, Saline | 2 hr |
| Jun 5, 5:22 PM CDT | Severe Thunderstorm Warning | ICT | Sedgwick, Sumner | 53 min |
| Jun 5, 5:32 PM CDT | Severe Thunderstorm Warning | ICT | Harvey, McPherson, Marion, Sedgwick | 58 min |
| Jun 5, 6:02 PM CDT | Tornado Warning | ICT | Sedgwick, Sumner | 21 min |
| Jun 5, 6:13 PM CDT | Severe Thunderstorm Warning | ICT | Butler, Cowley, Harvey, Sedgwick, Sumner | 62 min |
| Jun 5, 6:37 PM CDT | Severe Thunderstorm Warning | ICT | Harvey, Marion | 35 min |
| Jun 5, 6:47 PM CDT | Severe Thunderstorm Warning | ICT | Butler, Chase, Chautauqua, Cowley, Elk, Greenwood | 58 min |
| Jun 5, 6:48 PM CDT | Areal Flood Warning | ICT | Harper, Sumner | 3 hr |
Nearby
Severe Thunderstorm Warnings in Kansas, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.